Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 77, NWS Houston/Galveston, TX

August 11, 2021Montgomery County, Walker County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 11, 2021, 4:28 PM CDT for Montgomery County, Walker County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 4:28 PM CDT (21:28 UTC)
Expired
Aug 11, 2021, 5:00 PM CDT
In force
32 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Montgomery County, TX, Walker County, TX

The radar

The Houston radar (KHGX), 113 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3222 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WUUS54 KHGX 112128
SVRHGX
TXC339-471-112200-
/O.NEW.KHGX.SV.W.0077.210811T2128Z-210811T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
428 PM CDT Wed Aug 11 2021

The National Weather Service in League City has issued a

* Severe Thunderstorm Warning for...
  North central Montgomery County in southeastern Texas...
  South central Walker County in southeastern Texas...

* Until 500 PM CDT.

* At 428 PM CDT, a severe thunderstorm was located over Panorama
  Village, or near Willis, moving north at 20 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Northwestern Conroe, Willis, Panorama Village, New Waverly and Lake
  Conroe Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3033 9549 3033 9558 3054 9563 3054 9540
TIME...MOT...LOC 2128Z 182DEG 17KT 3038 9552 

HAIL...1.00IN
WIND...<50MPH
 
$$
Cady
1 follow-up statement
100 
WWUS54 KHGX 112154
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
454 PM CDT Wed Aug 11 2021

TXC339-471-112204-
/O.EXP.KHGX.SV.W.0077.000000T0000Z-210811T2200Z/
Montgomery TX-Walker TX-
454 PM CDT Wed Aug 11 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONTGOMERY AND
SOUTH CENTRAL WALKER COUNTIES WILL EXPIRE AT 500 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

LAT...LON 3033 9549 3033 9558 3054 9563 3054 9540
TIME...MOT...LOC 2154Z 182DEG 17KT 3049 9552 

$$
Cady

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:01 PM CDT, 27 minutes earlier.

Area forecast discussion, Aug 11, 4:01 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
401 PM CDT Wed Aug 11 2021

.SHORT TERM [Tonight through Thursday Night]...

Showers and thunderstorms are currently impacting the Houston Metro
area as well as coastal locations. This activity is expected to
continue for the few hours with the activity diminishing shortly
after sunset with the loss of daytime heating. The upper level low
currently between Galveston Bay and Matagorda Bay will slowly move
southwestward tonight, before eventually moving out of the CWA by
early tomorrow morning. As the upper level low continues to move
away from the area, onshore flow will continue to pump in more
moisture tomorrow. With the increase in moisture, another round of
isolated to scattered showers and thunderstorms are expected again
tomorrow, with the activity once again winding down after sunset.

Temperatures tomorrow are expected to once again climb into the
lower to mid 90s across the area. With the warm temperatures and
increase in moisture, heat index values will range between 105 to
109 degrees. Temperatures are expected to fall into the mid 70 to
lower 80s tonight and tomorrow night.

&&

.LONG TERM [Friday through Wednesday]...

Moisture levels remain elevated into the weekend, so the forecast
will remain mainly the same, with diurnally driven showers and
thunderstorms and warm and humid conditions. Heat indices are
expected back into the 105 to 109 range Friday and Saturday. A
weak boundary associated with an upper disturbance over the
central Plains may shave a few degrees off temperatures and heat
indices for Sunday and perhaps Monday before returning to these
same levels by midweek. Diurnally driven showers and thunderstorms
will be possible each day as PWATs continue near two inches.

While TS Fred itself is unlikely to come this far west, it will
bring increased swells and generally choppy marine conditions
beginning early next week.

&&

.MARINE...

Weak to moderate onshore flow is expected to continue through the
weekend and into next week. Isolated to scattered showers and
thunderstorms will be possible daily. As TS Fred passes well to
our east, it will increase wave periods and seas, especially
further offshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      76  95  75  95  75 /   0  10   0  20  10
Houston (IAH)              78  94  77  94  77 /   0  30  10  50  10
Galveston (GLS)            82  88  82  89  81 /  10  30  10  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening for the following
     zones: Austin...Bolivar Peninsula...Brazoria Islands...
     Brazos...Burleson...Chambers...Coastal Brazoria...Coastal
     Galveston...Coastal Harris...Coastal Jackson...Coastal
     Matagorda...Colorado...Fort Bend...Galveston Island...
     Grimes...Houston...Inland Brazoria...Inland Galveston...
     Inland Harris...Inland Jackson...Inland Matagorda...
     Madison...Matagorda Islands...Montgomery...Northern
     Liberty...Polk...San Jacinto...Southern Liberty...Trinity...
     Walker...Waller...Washington...Wharton.

     High Rip Current Risk until 8 PM CDT this evening for the
     following zones: Bolivar Peninsula...Brazoria Islands...
     Galveston Island...Matagorda Islands.

GM...NONE.
&&

Discussion...99
Aviation/Marine...99

In the hours before

Special weather statement, Aug 11, 2:30 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
230 PM CDT Wed Aug 11 2021

TXZ199-200-213-112015-
Northern Liberty TX-Inland Harris TX-Montgomery TX-
230 PM CDT Wed Aug 11 2021

...SPECIAL WEATHER STATEMENT...

At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Houston, or near Kingwood, moving north at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Humble, Kingwood, Crosby, Splendora, Patton Village, Roman Forest,
Woodbranch, Plum Grove, Lake Houston, Atascocita, Porter and New
Caney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2992 9505 2997 9525 3028 9521 3021 9490
TIME...MOT...LOC 1930Z 194DEG 15KT 3002 9513

JCP
Special weather statement, Aug 11, 3:04 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
304 PM CDT Wed Aug 11 2021

TXZ199-213-112045-
Inland Harris TX-Montgomery TX-
304 PM CDT Wed Aug 11 2021

...SPECIAL WEATHER STATEMENT...

At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near
Greater Greenspoint, moving northwest at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Tomball, Jersey Village, Greater Greenspoint, Aldine, The Woodlands,
Spring, Hooks Airport, Fairbanks / Northwest Crossing, Willowbrook,
Hidden Valley, Greater Inwood, northern Acres Home, Langwood, western
Bush Intercontinental Airport and Central Northwest.

LAT...LON 2994 9534 2983 9550 3003 9577 3020 9553
TIME...MOT...LOC 2003Z 142DEG 23KT 2995 9548

JCP
Special weather statement, Aug 11, 3:47 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
347 PM CDT Wed Aug 11 2021

TXZ199-212-213-112130-
Waller TX-Inland Harris TX-Montgomery TX-
347 PM CDT Wed Aug 11 2021

...SPECIAL WEATHER STATEMENT...

At 347 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tomball, moving northwest at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Tomball, Jersey Village, Pinehurst, Magnolia, Stagecoach,
Willowbrook, Cypress and Hooks Airport.

LAT...LON 2997 9546 2986 9560 3008 9590 3028 9561
TIME...MOT...LOC 2047Z 131DEG 13KT 3005 9566

LS
Special weather statement, Aug 11, 3:57 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
Issued by National Weather Service Corpus Christi TX
357 PM CDT Wed Aug 11 2021

TXZ211>213-227-112145-
Waller TX-Inland Harris TX-Fort Bend TX-Austin TX-
357 PM CDT Wed Aug 11 2021

...SPECIAL WEATHER STATEMENT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Weston Lakes, or 8 miles south of Brookshire, moving north at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Rosenberg, Katy, Richmond, Sealy, Brookshire, Pecan Grove, Fulshear,
Pleak, Simonton, San Felipe, Beasley, Pattison, Orchard, Cinco Ranch,
Weston Lakes and Cumings.

LAT...LON 2947 9576 2946 9590 2978 9615 2986 9575
TIME...MOT...LOC 2056Z 164DEG 14KT 2966 9590

LS

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 4:33 AM CDTHeat AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more15 hr
Aug 11, 2:30 PM CDTSpecial Weather StatementHGXLiberty45 min
Aug 11, 3:04 PM CDTSpecial Weather StatementHGXHarris41 min
Aug 11, 3:18 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery27 min
Aug 11, 3:43 PM CDTAreal Flood AdvisoryHGXHarris3 hr
Aug 11, 3:47 PM CDTSpecial Weather StatementHGXWaller43 min
Aug 11, 3:57 PM CDTSpecial Weather StatementHGXFort Bend48 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.